MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZA9003
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Disturbances (2140)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Weight, ethnicity: information unknown/asku.Date of event: the exact date is unknown.The best estimate is between the implant and explant dates (b)(6) 2022 through (b)(6) 2023.Device evaluation: product testing could not be performed as the product was not returned.The reported event could not be verified, and no product deficiency could be identified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that one other complaint was received for this production order.Conclusion: based on the investigation, no product deficiency was identified.Attempts have been made to obtain the missing information.However, to date it has not been received.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.
 
Event or Problem Description
It was reported the iol was explanted from the patient¿s right eye due to dysphotopsia.First identified during a post-operative exam.There were no complications such as a vitrectomy, sutures or incision enlargement.The procedure was completed successfully with a non jnj lens.The patient has fully recovered.No further information was provided.
 
Additional Manufacturer Narrative
Section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: feb 8, 2023.Section h3: evaluated by manufacturer: yes.Device evaluation: visual inspection under magnification revealed that the complaint lens was received cut in half and crushed in the lens case.Both haptics could be observed to be bent as well.The lens was cleaned and, lens damage could be identified, consistent with a lens that was crushed in the lens case.Based on the return condition of the lens, no further product evaluation could be performed.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be verified.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16287877
Report Number3012236936-2023-00123
Device Sequence Number6993350
Product Code HQL
UDI-Device Identifier05050474529052
UDI-Public(01)05050474529052(17)270317
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberZA9003
Device Catalogue NumberZA90030220
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2023
Supplement Date Received by Manufacturer02/13/2023
Initial Report FDA Received Date02/02/2023
Supplement Report FDA Received Date03/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient SexFemale